Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 8, NWS Tulsa, OK

January 12, 2006Latimer County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 2006, 8:04 PM CST for Latimer County, Pushmataha County, Oklahoma. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 12, 2006, 8:04 PM CST (02:04 UTC)
Expired
Jan 12, 2006, 9:00 PM CST
In force
56 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Latimer County, OK, Pushmataha County, OK

What was reported inside it

TimeReportWhereRemark
Jan 12, 8:08 PM CSTHAIL 0.888 S Wilburton, OKIN VETERNS COLONY
Jan 12, 8:20 PM CSTHAIL 0.754 Se Clayton, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 12, 6:53 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2352 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 130204
SVRTSA
OKC077-127-130300-
/O.NEW.KTSA.SV.W.0008.060113T0204Z-060113T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
804 PM CST THU JAN 12 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 900 PM CST

* AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES WEST OF RED OAK TO 4 MILES NORTHEAST OF
  KELLOND...MOVING EAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAYTON...
  RATTAN...TUSKAHOMA...RED OAK...SNOW...OLETA...BENGAL...KIAMICHI...
  CLOUDY...NASHOBA AND ALBION.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3504 9524 3416 9571 3417 9515 3477 9507
      3504 9492

$$
2 follow-up statements
000 
WWUS54 KTSA 130243
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CST THU JAN 12 2006

OKC077-130250-
/O.CAN.KTSA.SV.W.0008.000000T0000Z-060113T0300Z/
LATIMER OK-
843 PM CST THU JAN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY HAS BEEN
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE WARNED AREA THUS THE 
WARNING FOR LATIMER COUNTY HAS BEEN CANCELLED.

LAT...LON 3466 9523 3417 9547 3417 9515 3468 9494
      3467 9510

$$

OKC127-130300-
/O.CON.KTSA.SV.W.0008.000000T0000Z-060113T0300Z/
PUSHMATAHA OK-
843 PM CST THU JAN 12 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
PUSHMATAHA COUNTY...

AT 820 PM CST...THE PUBLIC REPORTED PENNY SIZE HAIL 4 MILES 
SOUTHEAST OF CLAYTON.

AT 841 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF 
SEVERE THUNDERSTORMS THAT WERE PRODUCING NICKEL SIZE HAIL AND WINDS 
TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 
MILES NORTHEAST OF ALBION TO 5 MILES SOUTH OF RATTAN...MOVING EAST 
NORTHEAST AT 50 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CORINNE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

LAT...LON 3466 9523 3417 9547 3417 9515 3468 9494
      3467 9510

$$
000 
WWUS54 KTSA 130259
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CST THU JAN 12 2006

OKC127-130309-
/O.EXP.KTSA.SV.W.0008.000000T0000Z-060113T0300Z/
PUSHMATAHA OK-
859 PM CST THU JAN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA COUNTY EXPIRES AT
900 PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3466 9523 3417 9547 3417 9515 3468 9494
      3467 9510

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:02 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 12, 7:02 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST THU JAN 12 2006

.DISCUSSION...
UPDATED FORECAST WILL INCLUDE INCREASING POPS ACROSS NORTHERN
LOCATIONS AND INCLUDING WORDING FOR TORNADO WATCH.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jan 12, 6:00 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
600 PM CST THU JAN 12 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 PM CST THU JAN 12 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTH OF INTERSTATE 44 AND WEST OF
	HIGHWAY 75.

TORNADO.
	RISK...LIMITED.
	AREA...WEST CENTRAL ARKANSAS.
	ONSET...THROUGH MIDNIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...THROUGH MIDNIGHT.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
EXTREME FIRE WEATHER CONDITIONS ARE ONGOING WITH GUSTY WINDS AND
VERY LOW HUMIDITIES.  THESE CONDITIONS WILL EASE SLIGHTLY OVERNIGHT...
THOUGH WIND SPEEDS WILL REMAIN 10 TO 20 MPH.

THUNDERSTORM CHANCES ARE ALSO PRESENT ACROSS FAR EASTERN OKLAHOMA
INTO WESTERN ARKANSAS THIS EVENING...ALONG AND AHEAD OF THE APPROACHING
COLD FRONT.  FAVORABLE WIND FIELDS ALOFT AND ADEQUATE INSTABILITY WILL
SUPPORT A RISK OF SEVERE THUNDERSTORMS.  THE STRONG WINDS ALOFT WILL PROVIDE
A RISK OF DAMAGING WINDS ALONG WITH LARGE HAIL.  ADDITIONALLY...A LOW
TORNADIC RISK IS PRESENT PRIMARILY WITHIN THE ARKANSAS RIVER VALLEY WHERE
MORE FAVORABLE WIND PROFILES WILL EXIST.  THE RISK OF SEVERE WEATHER IS
EXPECTED TO END AFTER MIDNIGHT...AFTER THE PASSAGE OF THE COLD FRONT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM / WINTER WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NORTHWEST WINDS WILL CONTINUE ON FRIDAY BEHIND THE COLD FRONT...BUT
COOLER TEMPERATURES WILL PROVIDE SLIGHTLY HIGHER HUMIDITY. SOUTHERLY
WINDS WILL AGAIN INCREASE ON SATURDAY CAUSING FIRE WEATHER
CONDITIONS TO WORSEN.

A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON
SUNDAY. AS A STRONG LOW LEVEL JET DEVELOPS SUNDAY NIGHT...ELEVATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST
OKLAHOMA. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD
NORTHEAST INTO WEST-CENTRAL ARKANSAS DURING THE DAY...WITH A SLIGHT
OF A WINTRY MIX ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT INTO MONDAY.
LATEST DATA INDICATES THAT THE HEAVIER PRECIPITATION WITH THIS SYSTEM
MAY AGAIN DEVELOP JUST EAST OF THE AREA...FURTHER AGGRAVATING ONGOING
DROUGHT CONDITIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ACTIVE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jan 12, 5:18 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     SNOW             BURBANK                 36.69N 96.73W
01/10/2006  4.0 INCH         OSAGE              OK   PUBLIC

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:11 PM CSTSevere Thunderstorm WarningTSAPittsburg35 min
Jan 12, 7:19 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee41 min
Jan 12, 7:34 PM CSTSevere Thunderstorm WarningTSASequoyah41 min
Jan 12, 7:53 PM CSTSevere Thunderstorm WarningTSAAdair67 min
Jan 12, 7:56 PM CSTSevere Thunderstorm WarningTSAHaskell26 min
Jan 12, 8:06 PM CSTSevere Thunderstorm WarningTSALeFlore54 min
Jan 12, 8:11 PM CSTSevere Thunderstorm WarningTSASequoyah49 min
Jan 12, 8:19 PM CSTSevere Thunderstorm WarningTSAChoctaw41 min
Jan 12, 8:56 PM CSTSevere Thunderstorm WarningTSALeFlore34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.